Alert archive / Ohio / Wind Advisories in 2022
Wind Advisory 4, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Mar 5, 2022, 2:52 PM EST for 8 counties in Ohio. It took effect at Mar 6, 2022, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2022, 2:52 PM EST (19:52 UTC)
- In effect from
- Mar 6, 2022, 4:00 AM EST
- Expired
- Mar 6, 2022, 1:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
Counties Auglaize County, OH, Delaware County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 109 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2093 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600 WWUS71 KILN 051952 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 252 PM EST Sat Mar 5 2022 OHZ026-034-035-043>046-056-060900- /O.NEW.KILN.WI.Y.0004.220306T0900Z-220306T1800Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, and Newark 252 PM EST Sat Mar 5 2022 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, Delaware and Licking Counties. * WHEN...From 4 AM to 1 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
727 WWUS71 KILN 060225 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 925 PM EST Sat Mar 5 2022 OHZ026-034-035-043>046-056-061100- /O.CON.KILN.WI.Y.0004.220306T0900Z-220306T1800Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, and Newark 925 PM EST Sat Mar 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, Delaware and Licking Counties. * WHEN...From 4 AM to 1 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
230 WWUS71 KILN 061009 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 509 AM EST Sun Mar 6 2022 OHZ026-034-035-043>046-056-061800- /O.CON.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, and Newark 509 AM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, Delaware and Licking Counties. * WHEN...From 4 AM to 1 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
697 WWUS71 KILN 061634 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1134 AM EST Sun Mar 6 2022 OHZ026-034-035-043>046-056-061800- /O.CON.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, and Newark 1134 AM EST Sun Mar 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 to 50 mph expected. * WHERE...Hardin, Mercer, Auglaize, Shelby, Logan, Union OH, Delaware and Licking Counties. * WHEN...From 4 AM to 1 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
347 WWUS71 KILN 061756 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1256 PM EST Sun Mar 6 2022 OHZ026-034-035-043>046-056-061900- /O.EXP.KILN.WI.Y.0004.000000T0000Z-220306T1800Z/ Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Licking- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, Delaware, and Newark 1256 PM EST Sun Mar 6 2022 ...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... Breezy conditions will continue through the afternoon hours, but wind advisory winds are no longer occurring. Therefore, the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:07 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 5, 1:07 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 107 PM EST Sat Mar 5 2022 .SYNOPSIS... Warm, dry, and breezy conditions are expected today with scattered showers tonight through early Sunday. Rain chances will linger near/south of the Ohio River Sunday before more widespread soaking rain arrives Sunday night into Monday area wide. Cooler temperatures will return to the region for Tuesday through midweek. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A fairly thick canopy of cirrus has overspread the region, but we should see a clearing trend from W to E near and after daybreak as skies trend mostly sunny for the majority of the daytime period. That will help pave the way for a very warm afternoon as low/midlevel ridging bulges N into the OH Vly today with deeper-layer WAA steadily increasing. A tightening pressure gradient will yield increasingly breezy conditions during the afternoon. These sustained SSW winds of 15-20 MPH, with gusts to 25-30 MPH, will help mix the BL, further drying and warming it. Again steered daytime highs closer to the NBM 90th percentile opposed to the blended mean, which seems to be underplaying this favorable setup for efficient daytime heating. Expect highs to top out in the lower 70s in WC OH to near 80 degrees in parts of N/NE KY and the lower Scioto Valley. This will be about 20-25 degrees above seasonal norms, but daily record highs at each of the respective climate sites appear to be safe at this juncture. Nevertheless, we should see temps get to within 2-3 degrees of standing daily record highs at KCVG/KDAY/KCMH respectively. Another item to note will be the borderline fire wx conditions developing this afternoon, with RH values dipping to around 25% and 10-hr fuel moistures fcst to be between 8-9%. Do think that dewpoints will mix down this afternoon beyond prevailing guidance, so an SPS may eventually be warranted. Will see a gradual uptick in cloud cover again this evening, mainly past sunset as a strengthening low pressure system progresses NE from the central plains into the western Great Lakes region. Gustiness should cut off fairly abruptly toward sunset as a near-sfc inversion becomes re-established. However, the pressure gradient itself will continue to tighten, so will see those sustained SSW winds of 15-20 MPH maintained through the evening. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... The weather turns a bit more active for the short term period with the approach of the system from the west. A robust H9 LLJ of 45-50kts and H8 LLJ of 60-65kts will translate east into the OH Vly by late this evening through the overnight hours. The rapid uptick in LL wind fields bears watching for several reasons which are detailed below. The increased ascent associated with the LLJ, combined with more robust moisture transport, will promote the development of SCT to numerous showers, with perhaps a few rumbles of thunder, as we progress toward midnight and beyond. The initial/antecedent LL profile will be quite dry, with a gradual saturation expected with the arrival of the strongest part of the LLJ. But... before this can happen, there may be just enough ascent to promote ISO SHRA near and just out /ahead/ of the main cohesive band(s) of SHRA that could promote evaporative cooling and locally enhance momentum transfer of the stronger winds aloft down to the sfc. This process, while more sporadic and short-lived in nature, can be quite efficient at overcoming a near-sfc inversion that would otherwise prevent/inhibit stronger gusts at the sfc. The onset of light pcpn will be something to watch because the depth of the LL dry air in place initially will be quite impressive. Evaporative-cooling-driven wind gusts may very well become an issue, particularly from 10 PM (EC IN) through about 4 AM (central OH/NE KY), with any one location poised to be in a favorable setup for only 1-2 hours or so during this time frame. Am concerned this may present itself in the form of gusts in excess of 40kts being realized at a few spots within the ILN FA before the more widespread SHRA/saturation arrives. Will mention in the HWO for now, but will hold on an advisory as confidence is not quite high enough for issuance. The breezy conditions will continue well through the overnight hours into the daytime on Sunday. In fact, the LL pressure gradient will tighten coincident with a trailing max in the LLJ further /behind/ the SHRA activity as it pivots to a more WSW- ENE orientation near/south of the OH Rvr beyond daybreak Sunday. There will be another window where near advisory-level wind/gusts may be realized -- this time mainly in WC OH and central OH between about 13z-18z on Sunday before the gradient begins to relax a bit later into the afternoon. Gusts of 35-45 MPH are likely near/N of I-70 Sunday morning through mid afternoon in an increasingly well-mixed BL before subsiding later in the day. Right now, we are probably just a touch too far away from issuing a wind advisory for these areas, but imagine one may be coming down the line if the current signal persists. Highs on Sunday range from the lower 60s in WC OH to lower 70s in the lower Scioto Valley/N KY. SCT SHRA activity will persist near/S of the OH Rvr well into the daytime period before the boundary begins to pivot back N once again for Sunday night into Monday. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... By Sunday night, a surface boundary is expected to be stalled over the forecast area, stretching from southwest to northeast. Low-level convergence and weak instability promote continued development of showers and thunderstorms along and south of the boundary. This favors higher chances across northern Kentucky and southern Ohio Sunday night, but there is some potential for the best surface convergence to be focused south of the area across central Kentucky. As the overnight hours progress, an intensifying upper level jet will lead to cyclogenesis across the Ohio Valley. The low pressure, while elongated across the region, is expected to move through during the day on Monday, bringing widespread rain and rumbles of thunder. Over the last few days, model guidance has waffled back and forth with where the heaviest rain is expected to fall. Based on the latest guidance, the heavier rainfall amounts of 2+" have shifted north into eastern Indiana/west-central Ohio/I-70 corridor. This trend is in response to higher geopotential heights over the mid- Atlantic region associated with the high pressure in the western Atlantic Ocean. While lesser amounts of 1-2" are currently forecast for the tri-state and southern Ohio/northern Kentucky, there remains quite a bit of uncertainty with the convective elements during the day on Monday. This period is outside the available CAM guidance so adjustments to the rainfall amounts are still likely. Regardless of the exact amounts, confidence remains fairly high that flooding concerns could still materialize during the day on Monday, especially where convective elements are involved. The surface low and upper level forcing shift east during the evening hours on Monday, bringing an end to precipitation by Tuesday morning. Dry weather and seasonable temperatures are forecast Tuesday with attention shifting to the next potential system Wednesday-Thursday. PoPs are still in the forecast for Wednesday- Wednesday night but may see these trending lower over time as recent ensembles trends are for a quicker exit to the east for the shortwave. An elongated upper level trough and cold front stretched across eastern CONUS brings another chance for precipitation to wrap up the extended period. Temperatures for the start of the period will be strongly dependent on where the surface boundary aligns Monday. A 20-30 degree difference between west-central Ohio and northern Kentucky is likely on Monday. Behind the front, temperatures are cooler but not unseasonably cold. Temperatures are near normal for the rest of the weak with a gradual warming trend ahead of the cold front late in the week. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... Broad mid level ridge to build across the area today. Expect dry conditions this afternoon into this evening with only mid and high level clouds resulting in VFR conditions. Pressure gradient increases between high pressure off the east coast and low pressure in the Central Plains. This will allow southerly winds to gust up to 30 KTS. Mid level shortwave and associated surface low to eject northeast from the Central Plains across the Great Lakes overnight. 65-70KT low level jet will transport favorable moisture ahead of an approaching cold front overnight. Expect widespread LLWS at 45-50kts to develop past 00z as this strong low level jet noses north into the region. Mid and high level cloud early this evening will lower as moisture increases due to the favorable moisture transport. Shower and perhaps embedded isold thunder will approach the western TAFS toward 06z. Wind gusts may increase to 35+ KTs initially with the weak showers between 05z-09z due to evaporative cooling until the airmass saturates. MVFR CIGs will develop with showers between 09z-12z and look to linger into Sunday morning. OUTLOOK... Gusty winds will be present through Sunday. MVFR CIGs likely Sunday night through Monday night. IFR CIGs will be possible Monday/Monday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...KC NEAR TERM...KC SHORT TERM...KC LONG TERM...McGinnis AVIATION...AR
Hazardous weather outlook, Mar 5, 4:34 AM EST, 10 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 434 AM EST Sat Mar 5 2022 KYZ094>100-OHZ073-074-079>082-088-061000- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Hocking- Brown-Highland-Adams-Pike-Scioto- 434 AM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Breezy conditions are expected late tonight, with wind gusts of 35 to 45 MPH possible at times, mainly during the middle of the night. The strongest gusts may be just ahead of, or during the onset of, the shower activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are expected Sunday night through Monday evening. Some locally heavy rainfall will be possible, with potential flooding of low-lying and poor drainage areas, as well as along area waterways, streams, and rivers. Additionally, a few strong to severe storms cannot be ruled out Monday afternoon. Damaging winds will be the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-073>075-080-KYZ089>093-OHZ053>056-060>065-070>072-077- 078-061000- Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Clark-Madison-Franklin OH- Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield- Butler-Warren-Clinton-Hamilton-Clermont- 434 AM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Breezy conditions are expected tonight, with wind gusts of 35 to 45 MPH possible at times, mainly during the middle of the night. The strongest gusts may be just ahead of, or during the onset of, the shower activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are expected Sunday night through Monday evening. Some locally heavy rainfall will be possible, with potential flooding of low-lying and poor drainage areas, as well as along area waterways, streams, and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-OHZ026-034-035-042>046-051-052-061000- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign- 434 AM EST Sat Mar 5 2022 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. Breezy conditions are expected tonight, with wind gusts of 35 to 45 MPH possible at times, mainly during the middle of the night. The strongest gusts may be just ahead of, or during the onset of, the shower activity. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Windy conditions are expected Sunday morning through early afternoon, with sustained west-southwesterly winds of 20 to 25 MPH and gusts of 35 to 45 MPH likely. Additionally, several rounds of showers and storms are expected Sunday night through Monday afternoon. Some locally heavy rainfall will be possible, with potential flooding of low-lying and poor drainage areas, as well as along area waterways, streams, and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 5, 11:16 AM EST, 3 hours 36 minutes before
Special Weather Statement National Weather Service Wilmington OH 1116 AM EST Sat Mar 5 2022 OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-088-060215- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery- Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1116 AM EST Sat Mar 5 2022 ...ELEVATED FIRE RISK TODAY... Gusty winds and low humidity this unseasonably warm afternoon and early evening will create an enhanced fire risk. South to southwest winds gusting to 20-30 mph could allow fires to become uncontrolled. Please refer to your local and state burning laws and regulations. Use extreme caution when burning, as fires may get out of hand quickly in these conditions, and consider choosing another day if possible. Be careful with hot equipment or cigarettes near dry, grassy areas.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.